WEIGHT GAIN/SIDE EFFECTS
Dec 17, 2004
I LIKE MANY OTHERS I HAVE READ ABOUT DID NOT TAKE MEDS FOR OVER 10 YEARS AND NOW AM AIDS WITH A COUNT OF 50 AND VL OF 350,000. MY QUESTION IS THAT RECENTLY I GOT ON A MEDS PROGRAM AND IN ONE WEEK HAVE PUT ON 13 POUNDS, I NEEDED THE WEIGHT BUT AM CONCERNED THAT I WILL JUST KEEP PUTTING ON MORE WEIGHT. I AM CURRENTLY AT THE PROPER WEIGHT FOR MY BODY SIZE. IT SEEMS LIKE I AM ALWAYS HUNGRY NOW AND EAT ALL THE TIME TILL I MAKE MYSELF SICK FROM BEING SO FULL. THE MEDS I AM CURRENTLY TAKING ARE PROCRIT NORVIR REYATAZ AND TRUVADA DO ANY OF THESE CAUSE THIS? WHAT TYPE OF EXERCISE REGIMENT CAN I DO WITH SUCH BAD VL AND CD4 NUMBERS
Response from Dr. Henry
Rapid weight gain upon initiation of effective HIV therapy is fairly common. Your current regimen is fairly new and not well studied so I can't say whether that regimen has any unique weight gain characteristics. Patients with low CD4 count can often exercise rigorously (recommended for general health benefits). I often have a nutritionist evaluate the diet to see what suggestions can be made there as well. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.